Doctor insights on:
Hypopigmentation Around Lips
Depends on cause: You might want to see dermatologist because there are so many wide varieties of causes for hypo-pigmentation of lips ...Read more
Minor hypopigmentation on upper lip and around nose, for about 5d, normally use Flonase qd and o/c but d/c them for now. What could this be?
Possibly the flonase: flonase has a steroid in it. If you are a chronic daily user of this product, it may eventually cause some atrophy of the skin it is in touch with, including some loss of pigment. Stay off it. Perhaps for now, use OTC saline nasal spray for your symptoms. If these symptoms really require further treatment, see you physician or an ENT doc for further suggestions. ...Read more
Light skin spots: Hypopigmentation or light skin spots, may be diagnosed easily in the office by a machine called a woods lamp. This is like a "black light". Causes of hypopigmentation are a decrease of melanin, melanocytes or the Amino Acid tyrosine. Sometimes a fungus of the skin may cause hypopigmentation so a simple culture of the skin can diagnose the cause. Complete loss of skin pigment is called vitiligo. ...Read more
Hypopugmentation: White spotGet a more detailed answer ›
Yes: Usually hypopigmentation from inflammation such as in eczema will resolve once the eczema is treated, but it can take time. Remember, that area of skin may tan differently than the surrounding skin. Wear your sunscreen and sun protection to minimize that contrast and avoid burns. Note: if scars from deep scratching exists, those color changes may be permanent. ...Read more
Not associated: Hypothyroidism causes many symptoms and skin manifestations like hair loss and brittle nails. Typically, when patients are treated, the skin returns to normal over time. In my practice I have not seen a relationship between hypopigmentation and hypothyroidism, nor does hypopigmentation usually improve when treating the thyroid. So other independent causes of hypopigmentation should be sought. ...Read more
With time: With time (usually months), the lighter patches should gradually improve. Make sure to moisturize regularly with a hypoallergenic frangrance-free product. ...Read more
Hypo-pigmentation means that your skin is getting lighter in parts - unlikely to be your whole body.
Your primary doctor and/or dermatologist should help you through this.
The extent of the hypo-pigmentation will determine what management you will need. ...Read more
Is hypopigmentation a problem for life, or will it change? It was caused by 2nd degree burn 6 months ago.
Burn: At 6 months, the burned area is still healing. There may be some changes in time. ...Read more
Does finacea cause permanent hypopigmentation? I have a white patch that's formed around an area of scaring that I have on my cheek
I had IPL on my face 4 months ago. I was left with one area of hypopigmentation on side of cheek. Is it likely permanent? Can anything be done?
IPL/Hypopigment: Might be permanent. Best to seek 'in person' opinions from treating IPL doc or a dermatologist.. ...Read more
I have hypopigmentation spots all over after my guttate psoriasis went away. Will the spots fade away and is there any way to fasten the process?
I suffered fire burns on both leg for five months ago and my skin looks whitish. (Hypopigmentation). What can I do to improve my condition. Thank you?
I have block spots on my tongue. I heard this was called hypopigmentation. What can I do to remove it?
You can not do anything at home.
You can have a biopsy to be performed by your doctor to rule out any worrisome condition. ...Read more
I have a pink scar that is 7 months old and my skin is brown. If I use silicone sheets will it cause more hypopigmentation? I don't want a white scar
Silicone sheet no us: This pink color scar will gradually change its color and will be very much like your skin color. It may take take few moths to become brown in color. Sillcone sheets is not going to help in any way because this is healed scar and does not need covering. But silicone sheet does not cause hypo pigmentation. ...Read more
I was prescribed 30% urea cream for isotretinoin induced kp. I applied it to my forearms overnight and awoke to find pits of hypopigmentation. Help! ?
Urea cream effects: Nothing that urea cream can do is permanent. Skin of a person taking Isotretinoin is very sensitive and dry. It may be just an irritation. I would recommend stopping the urea cream. Additionally, urea cream can leave white deposits on the skin that will wash off with normal, gentle showering. ...Read more